Please or to access all these features

AIBU?

Share your dilemmas and get honest opinions from other Mumsnetters.

Help me I’m going bald

58 replies

DoubleShotEspressox · 01/10/2025 06:23

Sorry the title is so dramatic but it’s actually true.

You can vote AIBU for posting for traffic.

I’ve been taking Mounjaro for six months and lost almost three stone. It has been quick but I’ve tried to prioritise protein with every meal and taking a multivitamin every day.

Literally overnight five weeks ago my hair just started shedding in clumps. And it’s showing no sign of stopping.

I was estimate from feeling the thickness I’ve lost around a third of my hair volume so far and it’s still coming out rapidly every day. It looks thin around the hairline, I can see through my parting into the scalp and I can feel that there’s almost no hair left behind my ears.

I’ve started taking collagen and pumpkin seed oil and adding a protein shake for an additional 20g of protein each day but I am stressing. My scalp is actually tingling and I’ve convinced myself it’s the hair roots dying off.

I need your help - anyone with experience of this, when does it end??? From what I read I can’t stop it???

Ive just started a new job and very soon I’m going to be this suddenly bald girl in the corner if it carries on.

I looked at buying minoxidil but some of the side effects look quite dangerous? And still not guaranteed to work.

I was finally feeling good about myself and now this happened and honestly I am devastated. I’m finding it quite distressing because I can’t even turn over in bed without 20 strands coming off my head.

I’m avoiding heat and overwashing, just loosely twisting it up into a claw grip to try and cover the patches.

Please can you share your experience if this has happened to you. Is there a magical elixir or anything else I should be doing/taking to help. Any magic shampoos, supplements, any reassurance that it eventually stops.

OP posts:
Angryfrommanchester1 · 01/10/2025 06:34

Your calorie restriction has been too much. For all your bodily functions to continue you need to eat an adequate of nutrition and mounjaro allows you to ignore normal hunger cues.
I think there’s so much focus on these working people. Are happy to overlook or minimise side effects.
See your GP and stop the jabs.

3luckystars · 01/10/2025 06:33

Glowwa is absolutely excellent for hair loss.

It really works.

I think, about 6 months after any shock to your body, your hair comes out.
Roughly, 6 months after having a baby it’s similar. (Although that’s just losing the hair you didn’t lose during the pregnancy so it’s slightly different but still shocking when it happens) I remember reading about it previously. The time would add up as that’s when you started taking it. I would definitely speak to your GP and take Glowwa if you can afford it but any solution is going to take time.

Good luck x

PersephoneParlormaid · 01/10/2025 06:31

Is the skin shiny where you’ve lost it, and the hair follicles look a bit scabby? If so it could be frontal fibrosing alopecia. I have it and my hair tingles/itches.

NutellaEllaElla · 01/10/2025 06:29
  1. See your GP
  2. make sure you’re eating enough food. Severe restriction does result in hair loss. Doesn’t mean you can’t lose weight, but you must do it at a sensible pace.
ComfortFoodCafe · 01/10/2025 06:27

Hair loss is a side effect of Mounjaro. Stop mounjaro!

Agix · 01/10/2025 06:26

Shooting up mounjaro is basically simulated anorexia. How dangerous it is for your body to severely undereat like that and drop lots of weight quickly doesn't become safer just because you're injecting yourself. The only reason it's encouraged whilst anorexia is treated is because the injections make £££.

I have anorexia. Your hair is going to fall out no matter what supplements you take, because youre are not consuming enough calories. Supplements, products etc won't do shit.

Welcome to the balding club. Glamorous, right? At least we skinny.

verycloakanddaggers · 01/10/2025 06:26

Is it a known side effect of Mounjaro?

I think I'd see the GP to clarify the likely cause.

themerchentofvenus · 01/10/2025 06:25

Go see your GP.